MAUDE Adverse Event Report: STERILMED, INC.; CATHETER, RECORDING, ELECTRODE, REPROCESSED

STERILMED, INC.; CATHETER, RECORDING, ELECTRODE, REPROCESSED
Catalog Number RD135303
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/25/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Four (4) photos accompanied the complaint file.The first photo shows the device outside the bag, specifically the area where the electrodes were located.Damage was found on the tip of the device.The dome is visible, along with the expulsion of the device's cables.The second photo also shows the tip of the device in a different position, where two cables are exposed, one connected to the dome and the other exposed.The third photo shows the same damage, with a closer view of the cable exposed for approximately 1 cm.The fourth photo shows the damage at the front of the tip, where the dome is exposed along with the cable from the shaft of the device.A device history record (dhr) was performed, and internal actions were identified.The issue reported regarding the broken tip of the catheter was confirmed.This investigation was performed based only on the photos provided.If the product is received after this investigation, an assessment will be performed as per the conditions of the device returned.The device has not yet been returned for analysis.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by sterilmed inc., or its employees that the report constitutes an admission that the product, sterilmed inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's ref.(b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation ablation procedure and after visually inspecting the reprocessed ep catheter webster cs uni-directional decapolar out of the package, the tip electrode was noticed to be coming off and was only held on by the internal wire.There was no damage to the packaging.Packaging box was only opened immediately prior to case during setup.The catheter was replaced, and the problem was resolved.The case continued.There was no patient consequence.
 
Additional Manufacturer Narrative
It was reported that a patient underwent an atrial fibrillation ablation procedure and after visually inspecting the reprocessed ep catheter webster cs uni-directional decapolar out of the package, the tip electrode was noticed to be coming off and was only held on by the internal wire.The device was returned to sterilmed for further evaluation.A non-sterile reprocessed ep catheter webster cs uni-directional decapolar with auto id cs-d curve was received contained in the decontamination bag.Upon receiving the device, a visual inspection was performed, revealing that the dome tip was displaced from its original position by approximately 1 cm from the shaft.The lot number indicated that it had been reprocessed one (1) time.A device history record (dhr) was performed, and no internal actions were identified.The issue of the tip electrode detaching was confirmed based on the findings outlined above; however, the underlying cause of the breakage remains undetermined.With the limited information available, this remains speculative.There is no indication that the issue reported in the complaint is result of a defect inherently related to the device.As part of sterilmed's quality process, all the devices are manufactured, inspected, and released to approved specifications.Devices undergo 100% inspection at different points during the manufacturing process to prevent defective devices from leaving the facility.There was no evidence to suggest the event was related to a manufacturing or design issue.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.No: (b)(4).

Brand Name
NA
Common Device Name
CATHETER, RECORDING, ELECTRODE, REPROCESSED
Manufacturer (Section D)
STERILMED, INC.
5010 cheshire parkway
ste 2
plymouth MN 55446
Manufacturer (Section G)
STERILMED, INC.
5010 cheshire parkway
ste 2
plymouth MN 55446
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key23077041
Report Number2134070-2025-00024
Device Sequence Number4644837
Product Code NLH
UDI-Device Identifier10888551039499
UDI-Public(01)10888551039499(17)260429(10)2234954
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K150357
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/29/2026
Device Catalogue NumberRD135303
Device Lot Number2234954
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/25/2025
Supplement Date Received by Manufacturer09/29/2025
Initial Report FDA Received Date09/17/2025
Supplement Report FDA Received Date10/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/29/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TRUPULSE GENERATOR, US.
Patient SexUnknown